Arkansas, 2022Tornadoes and Hail in Arkansas, April 30, 2022
April 30, 2022 · NWS LZK · 10 events in 5 counties and zones
A cold front brought a broken line of thunderstorms to the state during the afternoon and evening hours of April 30th. One storm tracked from southwest White County east southeastward toward the Mississippi River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- $5,000
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought a broken line of thunderstorms to the state during the afternoon and evening hours of April 30th. One storm tracked from southwest White County east southeastward toward the Mississippi River. It produced hail and even a brief tornado near Des Arc (Prairie County) just before 6 PM CST. A separate storm produced hail briefly along with a weak tornado near Tull (Grant County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 1:22 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 30, 1:22 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
222 PM CDT Sat Apr 30 2022
.SHORT TERM...Today Through Monday
Frontal boundary continues advancing across the state this
afternoon with regional satellite imagery showing a gradual
decrease in persistent early day cloud cover. This has allowed for
pockets of stronger heating which, coupled with modest forcing
along the front, has eroded CINH enough for isolated convection
to initiate per mosaic radar imagery.
MLCAPE on the order of 1500-2000 J/kg and effective bulk shear
around 30-40 kts will be enough to support isolated to scattered
strong/severe storms along the front as it pushes into the
central/eastern portions of the state through the afternoon and
evening. Modest low-level hodograph curvature continues to suggest
a non-zero tornado threat, particularly with any discrete or semi-
discrete cells, although large hail and damaging winds will remain
the primary threats. PWAT values >1 inch will support locally
heavy rain as well.
As the front pushes through overnight, seasonably cool air will
filter in on W/NW flow in the post-frontal regime. Low temps in
the upper 40s to upper 50s will be common across the northwestern
three-quarters of the state with a quick moderation back to above
average temps for Sunday afternoon. Highs will reach the 70s to
low 80s.
The next system will quickly cross the Rockies on Monday with a
quick mass field response locally. Today's front will rapidly lift
north across the state as a warm front Monday afternoon with
another cold front approaching from the west. Expect showers and
storms to increase again as the warm front moves through.
&&
.LONG TERM...Monday Night Through Saturday
The long term portion of the forecast looks to remain unsettled
across the state as well as across much of the surrounding area.
Zonal to swrly flow will remain in place at the H500 level with a
series of shortwave troughs/cyclone progged to move from the western
US toward the middle of the country next week.
At the sfc, a cold front will remain in the vicinity and at times be
oriented from west to east across the middle of the state. Through
the middle of next week a couple of sfc lows will develop from the
TX/OK panhandles region and lift E/NE toward the Great Lakes. As
this occurs, the front will be pulled north of the area then return
to the state. This will provide a focus for rain and thunderstorms
as well as variability of T/Td values and wind speed/direction from
northern to southern AR.
Severe chances and the potential for heavy rainfall exist next week
across the state, with the current focus being portions of W/NW
Arkansas. But, given the continued variability in medium range data,
the main area of concern could shift in both area and time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 78 54 80 55 / 70 10 0 10
Camden AR 83 57 85 62 / 50 50 0 20
Harrison AR 78 50 75 53 / 40 0 0 20
Hot Springs AR 80 54 83 60 / 70 10 0 30
Little Rock AR 81 57 84 61 / 70 20 0 30
Monticello AR 83 60 84 62 / 30 70 0 10
Mount Ida AR 80 52 83 59 / 60 0 0 40
Mountain Home AR 78 51 77 53 / 40 0 0 10
Newport AR 79 55 80 56 / 50 20 0 10
Pine Bluff AR 82 58 83 62 / 50 50 0 20
Russellville AR 80 52 82 58 / 50 0 0 30
Searcy AR 80 53 81 56 / 70 10 0 20
Stuttgart AR 80 58 82 61 / 50 40 0 10
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...69 / Long Term...67
Hazardous weather outlook, Apr 30, 2:56 AM CST, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
356 AM CDT Sat Apr 30 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-011000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
356 AM CDT Sat Apr 30 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
A cold front will drop southeast into the state today...with
chances for showers and thunderstorms increasing across much of
the state. Some strong to severe thunderstorms will be possible
across central into eastern sections of the state this afternoon
and early evening. Large hail will be the primary threat expected
with the strongest storms...along with damaging winds. A brief
tornado or two could also be seen...along with locally heavy
rainfall possible. Expect the threat for hazardous weather to
become low late tonight into Sunday.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
Expect no hazardous weather for Sunday. However, it will become
unsettled in the coming days, with rounds of showers and
thunderstorms Monday into Tuesday, and Thursday into Friday. Areas
of heavy rain are expected, especially in northern and central
sections of the state. The forecast calls for two to three inches
of precipitation from Little Rock northward. There could be flash
flooding in places.
Several tributaries are already swollen, including the Black, Cache,
Ouachita, and lower White Rivers. Given the possibility of heavy
rain, flooding along these rivers should continue, and water levels
may go up even more.
At this time, it appears any severe weather will be isolated in
the coming days.
.Spotter Information Statement...
Spotter activation may be needed this afternoon and evening.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Apr 30, 3:22 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
422 PM CDT Sat Apr 30 2022
ARZ042-043-302145-
Saline AR-Garland AR-
422 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of central Garland and
west central Saline Counties through 445 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain Pine, or 7 miles northwest of Hot Springs, moving east at 30
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Hot Springs National Park...
Lake Ouachita State Park... Gulpha Gorge...
Mountain Valley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Arkansas.
&&
LAT...LON 3450 9322 3461 9326 3472 9291 3451 9284
TIME...MOT...LOC 2122Z 257DEG 27KT 3456 9316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
233Special weather statement, Apr 30, 3:29 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
429 PM CDT Sat Apr 30 2022
ARZ054-055-302200-
Hot Spring AR-Grant AR-
429 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of west central Grant
and southeastern Hot Spring Counties through 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Malvern, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Malvern... Poyen...
Jenkins Ferry State Park... Thiel...
Donaldson... Lono...
Fenter... Brush Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and southwestern Arkansas.
&&
LAT...LON 3419 9290 3430 9293 3441 9261 3419 9254
TIME...MOT...LOC 2129Z 261DEG 24KT 3426 9284
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
233Special weather statement, Apr 30, 3:42 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
442 PM CDT Sat Apr 30 2022
ARZ053-054-062-302215-
Hot Spring AR-Clark AR-Dallas AR-
442 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of east central Clark,
northwestern Dallas and southeastern Hot Spring Counties through 515
PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richwoods, or near Arkadelphia, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arkadelphia... Gum Springs in Clark County...
Richwoods... Joan...
Curtis... Dalark...
Griffithtown... Manning...
This includes Interstate 30 between mile markers 68 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3399 9311 3410 9315 3419 9281 3398 9276
TIME...MOT...LOC 2142Z 257DEG 26KT 3405 9304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
233Special weather statement, Apr 30, 3:51 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
451 PM CDT Sat Apr 30 2022
ARZ042-043-054-302215-
Hot Spring AR-Saline AR-Garland AR-
451 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of east central
Garland, south central Saline and northeastern Hot Spring Counties
through 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 8 miles south of Hot Springs Village, moving east at 30
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Benton... Bryant...
Haskell... Traskwood...
Tull... Lonsdale...
Salem in Saline County... Bauxite...
Nance... Shaw...
Grape... Crows...
Owensville...
This includes Interstate 30 between mile markers 105 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and southwestern Arkansas.
&&
LAT...LON 3459 9297 3466 9252 3446 9254 3445 9259
3449 9299
TIME...MOT...LOC 2151Z 272DEG 26KT 3454 9290
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
51Special weather statement, Apr 30, 4:13 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
513 PM CDT Sat Apr 30 2022
ARZ054-055-302245-
Hot Spring AR-Grant AR-
513 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of west central Grant
and east central Hot Spring Counties through 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thiel, or 13 miles west of Sheridan, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheridan... Leola...
Prattsville... Jenkins Ferry State Park...
Thiel... Dogwood...
Cross Roads in Grant County... Brush Creek...
Slabtown... Millerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and southwestern Arkansas.
&&
LAT...LON 3418 9269 3429 9273 3437 9238 3418 9234
TIME...MOT...LOC 2212Z 263DEG 23KT 3424 9263
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
233Special weather statement, Apr 30, 4:15 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
515 PM CDT Sat Apr 30 2022
ARZ042-043-054-055-302245-
Hot Spring AR-Grant AR-Saline AR-Garland AR-
515 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of northwestern Grant,
southeastern Garland, south central Saline and northeastern Hot
Spring Counties through 545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lonsdale, or 10 miles southeast of Hot Springs Village, moving east
at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Benton... Bryant...
Haskell... Traskwood...
Tull... Lonsdale...
Salem in Saline County... Bauxite...
Nance... Shaw...
Glen Rose...
This includes Interstate 30 between mile markers 103 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and southwestern Arkansas.
&&
LAT...LON 3447 9294 3458 9293 3462 9252 3442 9254
TIME...MOT...LOC 2214Z 269DEG 24KT 3452 9285
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
233Event by event
4 hail, 2 tornado, 2 funnel cloud, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Hail, Lonoke
- When
- April 30, 4:19 PM CST
- Where
- Lonoke County, 1.13 mi E of Mountain Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.030, -92.050
Nickel to quarter size hail was reported at Greystone near Cabot. The report was relayed by broadcast media.
Thunderstorm Wind, Lonoke
- When
- April 30, 4:50 PM CST
- Where
- Lonoke County, 0.57 mi E of Jacksons Store
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.980, -91.870
A tree was blown down across Hwy. 38.
Hail, Prairie
- When
- April 30, 5:08 PM CST
- Where
- Prairie County, 1.49 mi NNW of Hickory Plains
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.000, -91.740
Tornado, Grant
- When
- April 30, 5:14 PM CST to 5:17 PM CST
- Where
- Grant County, 0.83 mi ENE of Tull to 1.11 mi E of Tull
- Rating
- EF0
- Path length
- 0.34 mi
- Path width
- 50 yd
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.454, -92.556
This tornado was brief and remained over private timber company property with no observed damage. A tornado was reported at Tull, blowing trees down.
Funnel Cloud, Prairie
- When
- April 30, 5:48 PM CST
- Where
- Prairie County, 1.33 mi ESE of Four Mile Corner
- Reported by
- Trained Spotter
- Coordinates
- 34.960, -91.530
A funnel cloud was reported southwest of Des Arc.
Tornado, Prairie
- When
- April 30, 5:52 PM CST to 5:55 PM CST
- Where
- Prairie County, 1.34 mi S of Four Mile Corner to 1.54 mi SSE of Four Mile Corner
- Rating
- EF0
- Path length
- 0.29 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.951, -91.546
A video posted to social media showed a brief weak tornado south of Des Arc. The tornado initially began in a farm field near the intersection of North Simmons Road and East Skarda Road. It affected farming facilities on East Skarda Road, blowing the roof and doors off of a farm shop. It also blew propane tanks out of the shop. Two trees were blown over, and multiple power poles were snapped in two. It then lifted shortly after hitting the farm shop.
Hail, Prairie
- When
- April 30, 6:01 PM CST
- Where
- Prairie County, 0.89 mi NW of Des Arc
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.980, -91.510
Funnel Cloud, Monroe
- When
- April 30, 6:37 PM CST
- Where
- Monroe County, 1.7 mi W of Brinkley
- Reported by
- Trained Spotter
- Coordinates
- 34.880, -91.210
Hail, Monroe
- When
- April 30, 6:52 PM CST
- Where
- Monroe County, 0.57 mi W of Brinkley
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -91.190
Hail of dime to quarter size fell on the north side of Brinkley.
Heavy Rain, Ouachita
- When
- April 30, 7:50 PM CST
- Where
- Ouachita County, 1.34 mi WSW of Stephens Muni Arpt
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.420, -93.070
Stephens Fire Dept. PWS reported approximately 3.50 inches of rainfall since 530 pm CST, with 2 inches falling in a span 30 minutes between 740 pm and 810 pm CST.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, April 30, 2022$117,000 · EF0 · 11 events
- Hail in Texas, April 30, 2022$25,000 · 1.75 in hail · 5 events
- High Wind in Nebraska, April 30, 202256 kt wind · 24 events
- Hail and Damaging Wind in Florida, April 30, 2022$25,000 · 1 in hail · 4 events
- Tornadoes and Flooding in Illinois, April 30, 2022EF0 · 20 events
- Tornado and Hail in Illinois, April 30, 20221.25 in hail · 16 events
- High Wind in South Dakota, April 30, 202253 kt wind · 7 events
- Hail in Texas, April 30, 20221.75 in hail · 5 events
- Hail in Arkansas, April 30, 20221.75 in hail · 4 events
- Hail and Damaging Wind in Mississippi, April 30, 2022$10,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Oklahoma, April 30, 20221 in hail · 3 events
- Flash Flooding in Missouri, April 30, 20223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016052, 1016053, 1016054, 1016058, 1020138, 1016063, 1016055, 1020139, 1016056, 1016057.